Csaba Vincze (2013)
University of Debrecen
 M. Aigner and G. M. Ziegler, Proofs from the Book, 3rd. ed., Springer, 2004.
 H. Alzer and S. L. Qui, Monotonicity theorems and inequalities for the complete elliptic integrals, J. Comput. Appl. Math. 172 (2004), 289-312.
 K. Baron, J. Matkowski and K. Nikodem, A sandwich with convexity, Math. Pannon. 5, 1 Issue (1994), 139-144.
 I. Bárány, A generalization of Carathéodory's theorem, Discrete Math. 40 (1982), 141-152.
 I. Bárány and J. Matousek, Qudratically Many Colorful Simplices, SIAM Journal Discrete Math. 21 (1) (2007), 191-198.
 T. Bérczy, Konvex háromszögtestek, Középiskolai Matematikai Lapok 67 (3-4) 1983, 104-107.
 M. Berger, Geometry Revealed: A Jacob's Ladder to Modern Higher Geometry, Springer, 2010.
 G. Bianchi, A. Colestani and C. Pucci, On the second differentiablity of convex surfaces, Geometriae Dedicata Vol. 60, Number 1 (1996), 39-48.
 N. A. Bobylev, The Helly theorem for star-shaped sets, J. Math. Sci. 105 (2001), 1819-1825.
 T. Bonnesen and W. Fenchel, Theory of Convex Bodies, BCS Associates (Moscow, U. S.) ( 1987), translated by L. Boron, C. Christienson and B. Smith of Theory der Konvexen Körper, Springer, 1934.
 A. Borel, Some remarks about Lie groups transitive on spheres and tori, Bull. Amer. Math. Soc. Vol. 55, No. 6 (1949), 580-587.
 A. Borel, Le plan projectif des octaves et les sphéres comme espaces homogénes, C. R. Acad. Sci.Paris 230 (1950), 1378-1380.
 J. M. Borwein and A. S. Lewis, Convex Analysis and NonlinearOptimization, 2nd. ed., Springer 2006.
 T. Botts, Convex Sets, Amer. Math. Monthly 49 (1942), 527-535.
 M. Breen, The dimension of the kernel in an intersection of star-shaped sets, Arch. Math. 81 (2003), 485-490.
 M. Breen, The dimension of the kernel in finite and infinite intersections of star-shaped sets, Aequationes Math. 67 (2004), 263-275.
 W. A. Coppel, Foundations of Convex geometry, Cambridge University Press, 1998.
 H. S. M. Coxeter, Regular Polytopes, Dover Publication, Inc., 1973.
 A. A. Danielyan, On a polynomial approximation problem, J. Approx. Theory, Vol. 162, Issue 4, (April 2010), pp. 717-722.
 L. Danzer, B. Günbaumand V. Klee, Helly's theorem and its relatives, Proc. Sympos. Pure Math. 7, 101-188, Amer. Math. Soc. Providence, RI (1963).
 S. L. Devadoss and J. O'Rourke, Discrete and Computational Geometry, Princeton University Press, 2011.
 J. Eckhoff, Helly, Radon, and Carathéodory type theorems, Handbook of Convex Geometry Vol. A, P. M. Gruber and J. M. Wills, eds., 389-448, New York (1993).
 P. Erdős, F. Herzog and G. Piranian, Metric properties of polynomials, J. d'Analyse Mathématique, Vol. 6, No. 1 (1958), 125-148.
 P. Erdős and I. Vincze, On the approximation of closed convex plane curves, Mat. Lapok 9 (1958), 19-36 (in Hungarian, summaries in Russian and German).
 P. Erdős and I. Vincze, On the approximation of closed convex plane curves, J. Appl. Probab. 19 A (1982), 89-96.
 R. J. Gardner, Geometric Tomography, 2nd ed.Cambridge University Press, 2006.
 R. J. Gardner, The Brunn-Minkowski inequality, Bull. of Amer. Math. Soc., Vol. 39, no. 3, 355-405.
 T. Gharibyan, W. Luh and J. Müller, A lacunary version of Mergelian's approximation theorem, J. Approx. Theory, Vol. 162, Issue 4, (April, 2010), pp. 709-716.
 A. Gray and P. Green, Sphere transitive structures and triality authomorphisms, Pac.J. of Math. Vol. 34, No. 1 (1970), 83-96.
 C. Gross and T.-K. Strempel, On generalizations of conics and on a generalization of the Fermat-Toricelli problem, Amer. Math. Monthly 105, no. 8 (1998) 732-743.
 S. Guernon and R. Tessler, The Fermat-Steiner problem, Amer. Math. Monthly 109, Vol. 5 (2002), 443-451.
 R. Hartshorne, Euclid and Beyond, Springer, 2000.
 J. Kincses, The determination of a convex set from its angle function, Discrete Comput. Geom. 30 (2003), 287-297.
 J. Kincses and Á. Kurusa, Can you recognize the shape of a figure from its shadow?, Beiträge Algebra Geom. 36 (1) (1995), 25-35.
 V. Klee, The structure of semispaces, Math. Scand. 4 (1956), 54-64.
 V. Klee, The critical set of a convex body, Amer. J. Math. Vol. 75, No. 1 (1953), 178-188.
 S. R. Lay, Convex Sets and Their Applications, John Wiley & Sons, Inc., 1982.
 J.M. Lee, Introduction to Smooth Manifolds, Springer, 2003.
 G. G. Magaril-Il'yaev and V. M. Tikhomirov, Convex Analysis: Theory and Applications, American Mathematical Society, 2003.
 H. Martini and W. Wenzel, An analogue of the Krein-Milman theorem for star-shaped sets, Beiträge zur Algebra and Geometrie Vol. 44, No. 2 (2003), 441-449.
 Z. A. Melzak and J. S. Forsyth, Polyconics 1. Polyellipses and optimization, Quart. Appl. Math. 35, Vol. 2(1977), 239-255.
 S. N. Mergelyan, Uniform approximation to functions of a complex variable, Ser. and Approx. 3, Amer. Math.Soc. (1962) pp. 294-391.
 D. Montgomery and H. Samelson, Transformation groups of spheres, Ann. of Math., Vol 44, No.3 (1943), 454-470.
 K. Nikodem and S. Wasowicz, A sandwich theorem and Hyers-Ulam stability of affine functions, Aequationes Math. 49 (1995), 160-164.
 J. C. A. Paiva and A. Thompson, On the Perimeter and Area of the Unit Disk, Amer. Math. Monthly 112 (2005), 141-154.
 Zs. Páles and M. Bessenyei, Separation by linear interpolation families, J. Nonlinear and Convex Anal. Vol. 13, Number 1 (2012), 1-8.
 M. Ponce and P. Santibanez, On equidistant sets and generalized conics: the old and the new, Amer. Math. Monthly, in appear.
 H. Rådström, An embedding theorem for spaces of convex sets, Proc. Amer. Math. Soc. , Vol. 3, No. 1 (February, 1952), 165-169.
 K. C. Richards, Sharp power mean bounds for the Gaussian hypergeometric function, J. Math. Anal. Appl. 308 (2005), 303-313.
 A. W. Roberts and D. E. Varberg, Convex functions, Academic Press, Inc., 1973.
 J. Roe, Elementary Geometry, Oxford University Press, 1993.
 R. Schneider, Convex bodies: The Brunn-Minkowski Theory, Cambridge University Press, 1993.
 A. C. Thompson, Minkowski Geometry, Cambridge University Press, 1996.
 T. F. Tokieda, Mechanical ideas in Geometry, Amer. Math. Monthly, Vol. 105 No. 8 (Oct. 1998), 697-703.
 F. A. Valentine, Convex Sets,New York, 1964.
 Cs. Vincze and Á. Nagy, Examples and notes on generalized conics and their applications, AMAPN Vol. 26 (2010), 359-575.
 Cs. Vincze and Á. Nagy, An introduction to the theory of generalized conics and their applications, Journal of Geom. and Phys. Vol. 61 (2011), 815-828.
 Cs. Vincze and Á. Nagy, On the theory of generalized conics with applications in geometric tomography, J. Approx. Theory 164 (2012), 371-390.
 Cs. Vincze and Á. Nagy, On the localization of hv-convex compact planar sets given by their coordinate X-ray functions, arxiv:1303.4412.
 Cs. Vincze and A. Varga, On a lower and upper bound for the curvature of ellipses with more than two foci, Expo.Math. 26 (2008), 55-77.
 D. Watson, A refinement of theorems of Kirchberger and Carathéodory, J. of the Australian Math Soc. 15 (1973), 190-192.
 H. C. Wang, Finsler spaces with completely integrable equations of Killing, J. London Math. Soc. 22 (1947), 5-9.
 E. Weiszfeld, Sur le point pour lequel la somme distances de n points donnés est minimum, Tohoku Math. J. Sendai 43, Part II (1937), 355-386.
 In opposite case the complements of B(k)'s form an open cover of the space, especially, they form an open cover of B(1). Choosing a finite subcover and taking the complement again we have that the intersection of a finite subfamily of sets B(k)'s is in the complement of B(1). At the same time it is a subset in B(1) which is obviously a contradiction.
 If t is less than 60 then the vertex is the foot of the perpendicular line from A to the corresponding tangent line 4.5. As they are rotating into the clockwise direction the path of the vertex will be the pedal curve of the arc AC with respect to A. In other words the lower line is not tangential to the full circle belonging to the lower arc AB under the critical value of the parameter.
 Steinitz's comparison lemma states that if we have two polygons A(1)A(2) ... A(n) and B(1)B(2) ... B(n) in the plane such that the sides A(i)A(i+1) and B(i)B(i+1) are equal for i=1, 2, ..., n - 1 but the angles of the first polygon are less than or equal to the angles of the second polygon with at least one strict inequality then A(1)A(n) < B(1)B(n). The proof is based on the induction with respect to the number of vertices. All of Euclidean axioms are working except the parallel postulate. Therefore the lemma holds in spherical geometry too. Consider now a vertex figure and suppose in contrary that the sign changes at most two times (the number of changes of sign is obviously even including zero change too). If we have exactly two changes then there is a diagonal cutting the spherical polygon into two parts. One of them contains only - vertices and the other only + vertices. Applying the spherical version of Steinitz's comparison lemma to the - side we obtain that the diagonal is greater than the corresponding diagonal in the vertex figure belonging to the second polyhedron. Using the other side we have just the opposite conclusion which is impossible.
 In case of differentiable manifolds with Riemannian structures the subgroup H is the holonomy group of the Lévi-Civita connection and the alternative geometry is called Finsler geometry: instead of the Euclidean spheres in the tangent spaces, the unit vectors form the boundary of general convex sets containing the origin in their interiors (M. Berger).
 The Hausdorff distance of sets is determined by the distances between their points and, because of the invariance of T under H, the possible distances between the points of the boundary of Γ and T are the same as the possible distances between the points of E and T.